Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 97, NWS Jackson, MS

October 9, 2009Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 9, 2009, 12:03 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2009, 12:03 PM CDT (17:03 UTC)
Expired
Oct 9, 2009, 1:00 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 158 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 12:20 PM CDTTSTM WND DMGIndianola, MSNUMEROUS TREES AND POWER LINES WERE BLOWN DOWN AROUND TOWN.
Oct 9, 12:40 PM CDTFUNNEL CLOUD4 N Schlater, MSSTORM SPOTTER REPORTED FUNNEL CLOUD NEAR THE INTERSECTION OF COUNTY ROAD 522 AND HIGHWAY 8.
Oct 9, 12:56 PM CDTTSTM WND DMGMoney, MSTREES DOWN IN THE CITY...ROOF DAMAGE REPORTED IN WILDWOOD PLANTATION
Oct 9, 1:00 PM CDTTSTM WND DMG4 Ne Greenwood, MSTREES DOWN ALONG HWY 7 OUTSIDE GREENWOOD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 8:36 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 091703
TORJAN
MSC083-133-091800-
/O.NEW.KJAN.TO.W.0097.091009T1703Z-091009T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...

* UNTIL 100 PM CDT

* AT 1204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF HOLLY RIDGE MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  HOLLY RIDGE BY 1215 PM CDT...
  INDIANOLA AND INVERNESS BY 1220 PM CDT...
  MOORHEAD BY 1230 PM CDT...
  SUNFLOWER BY 1235 PM CDT...
  BLAINE BY 1240 PM CDT...
  ITTA BENA AND QUITO BY 1245 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3376 9019 3375 9028 3372 9030 3370 9027
      3374 9024 3373 9018 3347 9010 3328 9077
      3353 9076 3382 9024 3381 9021
TIME...MOT...LOC 1704Z 242DEG 37KT 3336 9084

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 091734
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT FRI OCT 9 2009

MSC083-133-091800-
/O.CON.KJAN.TO.W.0097.000000T0000Z-091009T1800Z/
SUNFLOWER MS-LEFLORE MS-
1234 PM CDT FRI OCT 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR LEFLORE
AND SOUTHERN SUNFLOWER COUNTIES...

AT 1234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MOORHEAD MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  BLAINE AND DODDSVILLE BY 1240 PM CDT...
  ITTA BENA AND QUITO BY 1245 PM CDT...
  SCHLATER BY 1250 PM CDT...
  GREENWOOD BY 1255 PM CDT...
  MONEY AND SUNNYSIDE BY 100 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3376 9019 3375 9028 3372 9030 3370 9027
      3374 9024 3373 9018 3347 9011 3333 9058
      3348 9058 3358 9067 3382 9024 3381 9021
TIME...MOT...LOC 1734Z 242DEG 37KT 3351 9051

$$

GARRETT
000 
WWUS54 KJAN 091746
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT FRI OCT 9 2009

MSC133-091756-
/O.CAN.KJAN.TO.W.0097.000000T0000Z-091009T1800Z/
SUNFLOWER MS-
1246 PM CDT FRI OCT 9 2009

...THE TORNADO WARNING FOR SOUTHERN SUNFLOWER COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3376 9019 3375 9028 3372 9030 3370 9027
      3374 9024 3373 9018 3347 9011 3337 9045
      3370 9045 3382 9024 3381 9021
TIME...MOT...LOC 1746Z 236DEG 40KT 3363 9037

$$

MSC083-091800-
/O.CON.KJAN.TO.W.0097.000000T0000Z-091009T1800Z/
LEFLORE MS-
1246 PM CDT FRI OCT 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR LEFLORE
COUNTY...

AT 1246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR SCHLATER MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  SUNNYSIDE...MONEY AND MINTER CITY BY 1255 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3376 9019 3375 9028 3372 9030 3370 9027
      3374 9024 3373 9018 3347 9011 3337 9045
      3370 9045 3382 9024 3381 9021
TIME...MOT...LOC 1746Z 236DEG 40KT 3363 9037

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 9, 10:00 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Oct 9, 10:00 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT FRI OCT 9 2009

.UPDATE...LINE OF SHOWERS AND THUNDERSTORMS WORKING ITS WAY ACROSS
NORTHERN LOUISIANA/SOUTHERN ARKANSAS THIS MORNING. SPC HAS ALREADY
ISSUED A TORNADO WATCH FOR THE WESTERN PORTIONS OF THE AREA. IT
CONTINUES TO LOOK LIKE THE MAIN RISK WITH THESE STORMS WILL BE
DAMAGING WIND GUSTS...BUT WITH THERE WILL CONTINUE TO BE A SMALL
WINDOW OVER THE NEXT FEW HOURS WERE THERE WILL BE PLENTY OF SHEAR
MAINLY OVER THE DELTA AREAS FOR A COUPLE OF TORNADOES. THERE HAVE
BEEN A FEW REPORTS OF DAMAGING WIND GUSTS TO OUR WEST AND EL DORADO
AR REPORTED A GUSTS TO 53 MPH WITH THIS LINE OF STORMS. AS THE LINE
MAKES ITS WAY FURTHER EAST EXPECT THE SEVERE RISK TO BE DIMINISHED
AS THE THERE WILL BE MUCH LESS SHEAR AND INSTABILITY EAST OF
I-55...BUT A STRONG TO SEVERE STORM CANNOT BE RULED OUT AS THOSE
AREAS WILL HEAT UP INTO THE UPPER 80S THIS AFTERNOON ALONG WITH DEW
POINTS IN THE LOW TO MID 70S. THE UPDATED FORECAST IS ALREADY OUT
AND NO OTHER CHANGES ARE NEEDED AT THIS TIME./15/

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...SOUTHWEST TO NORTHEAST
ORIENTED COLD FRONT IS SAGGING SOUTHEAST THROUGH THE ARKLATEX THIS
MORNING WITH SHOWERS AND THUNDERSTORMS ON THE BOUNDARY AND A WIDE
BAND OF RAIN AND ELEVATED THUNDERSTORMS IN THE FRONTS WAKE. THIS
FRONT AND THE ASSOCIATED PRECIP WILL CREEP SOUTHEAST TOWARD THE
ARKLAMISS TODAY...PROBABLY MAKING IT INTO BOLIVAR COUNTRY (IN THE
NW) FROM 9 TO 10 AM...BUT THEN MAYBE TAKING UNTIL LATE AFTERNOON TO
APPROACH THE NATCHEZ TRACE CORRIDOR. BUT TIMING OF PRECIP IS TRICKY
BECAUSE ENOUGH INSTABILITY SHOULD DEVELOP BY LATE MORNING TO MID
AFTERNOON TO ALLOW CONVECTIVE BANDS TO START DEVELOPING A LITTLE OUT
AHEAD OF THE BOUNDARY. THE STORM PREDICTION CENTER HAS ALL OF OUR
AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT AS
PLENTY OF SHEAR WILL BE IN PLAY IN CONCERT WITH 1000 TO 2000 J/KG OF
MLCAPE. CAPPING ABOVE THE BOUNDARY LAYER AND LACK OF FORCING SHOULD
KEEP THE RISK FOR POTENT STORMS MAINLY ALONG AND NORTHWEST OF THE
TRACE THROUGH THE AFTERNOON. THIS RISK WILL SHIFT ALONG AND
SOUTHEAST OF THE TRACE EARLY THIS EVENING. LOOKS LIKE DAMAGING WIND
GUSTS WILL BE THE PRIMARY WORRY...BUT LEVELS OF LOW LEVEL WIND SHEAR
PRESENT A NON-ZERO TORNADO RISK (AND THIS RISK HAS A RELATIVE
MAXIMUM NORTH OF INTERSTATE TWENTY).

WILL ALSO BE WATCHING FOR HEAVY RAIN POTENTIAL...ESPECIALLY
CONSIDERING SOUPY AIRMASS AND SATURATED GROUND. PROBABILITIES OF
FLOODING TODAY SEEM HIGHEST NORTHWEST OF NATCHEZ TRACE...BUT THERE
ARE STILL TOO MANY QUESTION MARKS WITH REGARD TO PREFRONTAL
CONVECTION TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. IF THERE ARE
NO PREFRONTAL STORMS THEN THE HEAVIEST FRONTAL ACTIVITY SHOULD
REMAIN PROGRESSIVE ENOUGH TO KEEP TOTALS THROUGH TONIGHT PEAKING AT
NO MORE THAN AN INCH OR TWO.

EXPECT A VERY WARM START TODAY TO ALLOW FOR HIGHS EASILY WELL UP
INTO THE 80S IN MANY SPOTS BY MIDDAY TO EARLY AFTERNOON. A FEW AREAS
MAY EVEN HIT 90...AND THIS NOTION PUTS RECORDS AT GWO AND TVR IN
SOME JEOPARDY.

THE FRONT SHOULD GET THROUGH THE FORECAST AREA BY LATE TONIGHT...BUT
IT PROBABLY WONT GET MUCH FURTHER SOUTH THAN THAT BEFORE STALLING.
DESPITE THE FRONT GETTING THROUGH THE AREA...FLOW ALOFT WILL REMAIN
SOUTHWESTERLY AND WILL CONTINUE TO PUSH WARM/MOIST AIR OVER COOLER
SURFACE AIR ON SATURDAY. THERE WILL ALSO BE THE RIGHT ENTRANCE
REGION OF A STRONG HIGH LEVEL JET STREAK TO OUR NORTH TO ENHANCE
LIFT. BOTH OF THESE FACTORS ARE RECIPES FOR RAIN AND MAYBE EVEN A
FEW THUNDERSTORMS. SOME OF THE RAIN TOMORROW INTO TOMORROW EVENING
MIGHT END UP BEING SOMEWHAT HEAVY AND BRINGING AT LEAST AN
ADDITIONAL INCH TO A SW TO NE ORIENTED ZONE SOMEWHERE ALONG AND JUST
SOUTHEAST OF THE NATCHEZ TRACE. WITH ALL THE CLOUDS AND RAIN EXPECT
TEMPERATURES TO REMAIN IN THE 60S IN MOST AREAS. /BB/

.LONG TERM...SUNDAY THROUGH NEXT THURSDAY...THE ECMWF/GFS/GEFS ARE
ALL IN GOOD AGREEMENT ON RETROGRADING THE INTENSE SUBTROPICAL HIGH
CENTER FROM THE WESTERN ATLANTIC WWD INTO THE GULF OF MEXICO THIS
PERIOD. AS THIS HAPPENS...THE FRONTAL ZONE WILL RETREAT NWD AND
MOISTURE/LIFT WILL INCREASE OVER THE ARKLAMISS. WAS INITIALLY
RELUCTANT TO ACCEPT THE HIGH GFS MOS POPS FOR MON-TUES AS THE GEFS
SHOWS A GOOD DEAL OF MEMBER SPREAD IN QPF DETAILS...BUT THE ECMWF
FULLY SUPPORTS IT AND REALLY HAVE NO COMPELLING REASON TO NOT EXCEPT
GFS MOS. WOULD IMAGINE LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY
GIVEN THE PRECIPITABLE WATER FORECAST TO BE > TWO INCHES. THE
FORECASTED SHEAR/INSTABILITY LOOKS INSUFFICIENT FOR MUCH IN THE WAY
OF SEVERE WEATHER RISK.

WEDNESDAY AND THURSDAY...IT IS LOOKING LESS AND LESS LIKELY THAT
COOL HIGH PRESSURE WILL MAKE A SURGE SOUTHWARD INTO THE FORECAST
AREA NEXT WEEK GIVEN THE DOMINANCE OF THE SUBTROPICAL HIGH AND
UNUSUALLY HIGH HEIGHTS OVER THE AREA...EVEN THOUGH THE 00Z GFS DOES
SHOW A GLANCING BLOW OF COOLER AIR UNDER-CUTTING THE MID/UPPER LEVEL
HIGH. THERE ARE SOME INDICATIONS THAT A STRONGER SHORTWAVE TROUGH
COULD APPROACH THE AREA LATE NEXT WEEK RESULTING ANOTHER MAJOR ROUND
OF RAINFALL AND THERE IS STILL PLENTY OF TIME TO WATCH FOR THAT. /EC/

&&

.AVIATION...BROKEN MVFR DECKS AND GUSTY SOUTH WINDS ARE BEING
OBSERVED THIS MORNING AHEAD OF AN APPROACHING SQUALL LINE THAT
SHOULD MOVE INTO VCTY OF GLH 16-17Z. A PEAK WIND OF 53KTS WAS
OBSERVED WITH THE LINE OF THUNDERSTORMS AS IT PASSED KPBF. THE LINE
OF THUNDERSTORMS WAS JUST AHEAD OF A COLD FRONT THAT WILL BRING A
WIND SHIFT OUT OF THE NORTHWEST WITH ITS PASSAGE. THE COLD FRONT
WILL ENTER SOUTHEAST ARKANSAS BY 11 AM...AND THEN SLOWLY PUSH
SOUTHEAST TO THE NATCHEZ TRACE CORRIDOR BY LATE AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS COULD BREAK OUT IN ADVANCE OF THIS LINE
THIS AFTERNOON...BUT MOST OF THE BAD WEATHER RISK WITH COME ALONG
THE FRONT. ANTICIPATE IFR CEILINGS AND RAIN TO LAST FROM LATE THIS
AFTERNOON THROUGH TONIGHT AFTER THE FRONT PASSES THROUGH. THE FRONT
SHOULD STALL NEAR THE COAST TOMORROW AND ADDITIONAL RAIN AND A FEW
EMBEDDED THUNDERSTORMS WILL FORM NORTH OF THE FRONT AND AFFECT MUCH
OF THE AREA. IFR/MVFR CONDITIONS MAY PREVAIL AT NEARLY ALL SITES ALL
DAY ON SATURDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  61  67  58 /  62  89  76  42
MERIDIAN      89  65  69  59 /  43  85  79  55
VICKSBURG     83  58  65  57 /  89  83  57  31
HATTIESBURG   88  69  72  63 /  35  74  68  54
NATCHEZ       85  61  67  58 /  77  85  72  43
GREENVILLE    80  55  64  52 / 100  61  31  15
GREENWOOD     83  56  63  55 /  96  73  43  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR MSZ018-019-025>028-034>037-040>043-047>049-
     053-059.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR LAZ007>009-015-016-023>026.

AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR ARZ074-075.

&&

BB/EC
UPDATE:15/22
Hazardous weather outlook, Oct 9, 5:21 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
521 AM CDT FRI OCT 9 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>043-047>049-053-059-101030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-
RANKIN-CLAIBORNE-JEFFERSON-
521 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS...ALONG WITH SOME
LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE THROUGH EARLY THIS EVENING
AS A COLD FRONT PUSHES INTO THE REGION. LOCATIONS NORTHWEST OF A
GRENADA TO BASTROP LINE MAY SEE THIS STRONG ACTIVITY BEFORE NOON. GUSTY
WINDS UP TO 50 OR 60 MPH WILL BE THE PRIMARY RISK ALONG WITH
LOCALIZED 1 TO 2 INCHES OF RAINFALL. HOWEVER...AN ISOLATED AND BRIEF
TORNADO CANNOT BE RULED OUT WITH THIS ACTIVITY AS IT PUSH THROUGH
AREAS NORTH OF INTERSTATE TWENTY.

IN ADDITION...GUSTY SOUTH WINDS CAN BE EXPECTED IN ADVANCE OF THIS
FRONT FROM MID MORNING THROUGH MID AFTERNOON. SUSTAINED WINDS OF 20
MPH WILL BE COMMON WITH PERIODIC GUSTS UP TO 30 MPH. A LAKE WIND
ADVISORY IS IN EFFECT FROM 10 AM TO 4 PM TODAY FOR LOCATIONS IN THE
ARKLAMISS ALONG AND NORTHWEST OF A GRENADA...TO JACKSON...TO LAKE
LARTO LOUISIANA LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING BUT IS OTHERWISE NOT
ANTICIPATED THROUGH NEXT THURSDAY.

MSZ029>033-038-039-044>046-050>052-054>058-060>066-072>074-101030-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
521 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS...ALONG WITH SOME
LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE EARLY THIS AFTERNOON
THROUGH EARLY SATURDAY MORNING AS A COLD FRONT PUSHES INTO THE
REGION. LOCATIONS ALONG AND SOUTHEAST OF THE INTERSTATE 59 CORRIDOR
MAY NOT EXPERIENCE ANY STORMS UNTIL A FEW HOURS AFTER SUNSET. GUSTY
WINDS UP TO 50 OR 60 MPH WILL BE THE PRIMARY RISK ALONG WITH
LOCALIZED 1 TO 2 INCHES OF RAINFALL. HOWEVER...AN ISOLATED AND BRIEF
TORNADO CANNOT BE RULED OUT WITH THIS ACTIVITY AS IT PUSH THROUGH
AREAS NORTH OF INTERSTATE TWENTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON THROUGH EARLY MORNING
SATURDAY BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Local storm report, Oct 9, 10:59 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
10/09/2009                   MOREHOUSE          LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT SEVERAL TREES ARE DOWN
            OVER THE WESTERN HALF OF THE COUNTY.

&&

BYRD
Local storm report, Oct 9, 11:01 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
10/09/2009                   MOREHOUSE          LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT SEVERAL TREES ARE DOWN
            OVER THE WESTERN HALF OF THE PARISH.

&&

BYRD
Local storm report, Oct 9, 11:16 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     WEST CROSSETT           33.14N 92.02W
10/09/2009                   ASHLEY             AR   EMERGENCY MNGR

            A COUPLE OF TREES WERE BLOWN DOWN.

1059 AM     TSTM WND DMG     10 SE HAMBURG           33.12N 91.67W
10/09/2009                   ASHLEY             AR   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON HIGHWAY 8 BETWEEN HAMBURG AND
            PARKDALE.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 10:54 AM CDTSevere Thunderstorm WarningJANBolivar, Washington81 min
Oct 9, 11:17 AM CDTTornado WarningJANBolivar58 min
Oct 9, 11:29 AM CDTTornado WarningJANWashington46 min
Oct 9, 11:35 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington55 min
Oct 9, 12:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Oct 9, 12:06 PM CDTTornado WarningJANBolivar, Sunflower37 min
Oct 9, 12:24 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more66 min
Oct 9, 1:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery, Yazoo64 min
Oct 9, 1:44 PM CDTTornado WarningJANGrenada, Webster21 min
Oct 9, 1:50 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more55 min
Oct 9, 2:16 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston44 min
Oct 9, 2:39 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Noxubee, Oktibbeha, Winston46 min
Oct 9, 2:44 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster50 min
Oct 9, 2:57 PM CDTSevere Thunderstorm WarningJANJasper, Smith63 min
Oct 9, 3:10 PM CDTSevere Thunderstorm WarningJANForrest, Lamar41 min
Oct 9, 3:31 PM CDTSevere Thunderstorm WarningJANJones44 min
Oct 9, 3:38 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee25 min
Oct 9, 3:51 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton54 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.